Couldn't find what you looking for?

TRY OUR SEARCH!


Hello! I started taking singulair like 4 months ago and I have noticed some change in my menstrual periods. They became heavier, like prolonged with severe abdominal pain. Is there anybody who has experienced similar effects with singulair?

Loading...


Hello! It is a bit strange for singulair to influence periods. I have never heard of that but hey, one never knows how singulair can affect you. Similar to yours I have only had abdominal pain but it had nothing to do with periods. You never said how old you are, maybe you are experiencing some normal hormonal changes and singulair is just a coincidence.
Reply

Loading...

I had bled for a few days, maybe 4 - heavy and ended up in the hospital for a D&C - - almost near death - thought it was from my IUD but it wasn't - then I read about the singulair and here I am doing research on the side effects of singulair.
Reply

Loading...

I had the same problem with Singulair. I recommend having your doctor report this as an adverse event on Medwatch at http://www.fda.gov/medwatch. It is currently not listed as a side effect of the drug, but if enough people report this symptom, it will. Please consult your doctor before going off the drug as you might suffer from withdrawal symptoms such as severe coughing.
Reply

Loading...

I take singulair and have had really heavy periods.  Even considering a hysterectomy and did have a D & C to reduce my periods.  I am always bleeding so fast and heavy I have to use both pads and super plus tampons and still leak through in 30 minutes to 1 hour on on days 2-4 of the period.  It is ridiculous but I never attibuted it to singulair.  I have been on singulair for years and am overweight and having terrible periods.  I will let you know if it lets up once i stop singulair.

Reply

Loading...

I started singulair about 5 1/2 weeks ago. I've been the same weight for the last 7 years. I even went right back to my pre-pregnancy weight within 3 months after having my third child a year and a half ago. Within a week of starting to take Singulair regularly, I started spotting mid-cycle. Then, I missed my regular period. I'm never even late...my cycle is incredibly consistent. During that time I also have rapidly gained weight, not having changed my eating or exercise habits at all. I did some research this week...turns out they did a study to see if they could control teen girls heavy menstrual flows with Singulair. They also did a study on rats...it completely stopped them from ovulating. Turns out, montelukast (Singulair) is also a luteinizing hormone (LH) inhibitor. (That is the hormone that causes you to ovulate mid-cycle.) I've always been very sensitive to any hormonal birth control and can't tolerate them...I think the Singulair is basically working like a mild BC on me.

Reply

Loading...

I tried taking singulair last year and noticed that it caused me to start my period a few days after I began taking it. My periods were off the whole time I took it, so I stopped taking it & they returned to normal. Last month I took singulair for 3 days and started my period (which was 2 weeks early). I will not be taking it any more- it was the generic version- montelekast
Reply

Loading...

I started taking singulair, generic version last week. I started spotting a week before my period, then my period came and it is very heavy. I also had severe abdominal cramping .
Reply

Loading...

I started taking the generic version, Montelukast, about two months ago and I am about a week late. I still PMSed as normal, and I had cravings, I just didn't bleed, instead I had horrid abominal pains and headaches. Also, I have been the same weight since for about two years, but I gaining a few pounds here and there, adding up to about 10 pounds.
Reply

Loading...

Hi everyone! I'm one of those who suffered badly with Monteleukast. I've always been somewhat regular in my cycle and I've never ever had spotting but the month I tarted taking monteleukast I had a stormy cycle. I had severe mastalgia all month and missed my period and had spotting. It was a big scare for me alright. The next month I ended up with extreme heavy bleeding and pain. It all ended when I stopped taking the medicine. But it did take a month to return to normal
Reply

Loading...

How far are u with ur research? I'm one of those people who got the scare of my life after taking singular
Reply

Loading...

Hi all. This thread saved my life. I’ve been on montekulast (generic singular) for my dust mite allergies for 3 weeks. I stopped taking it 3 days ago but while I was on it I had cramps so intense it caused me to go to my gyno to see if my IUD of 3 Years was our of place. Had no idea it caused abdominal pain and that makes total sense. I was also having killer heartburn. I don’t think taking this outweighs the side effects in my case.
Reply

Loading...

I have had heavy spotting every day since February, and have had more frequent periods each month which is when I started this medicine. Glad to know that it is probably causing it.
Reply

Loading...

I had already gone through menopause quite easily, no hot flashes, periods had stopped that is untill i took generic singulair. Periods started back up and are irregular. I have tried to take it 3 times with same effect each time.
Reply

Loading...

So I’ve actuall had the opposite. My periods actually been late since I started taking it. I’m not sure if it might be a teenage thing or stress but I think it might be related. Any thoughts?
Reply

Loading...